Alert archive / Oklahoma / Tornado Warnings in 2023

Tornado Warning 2, NWS Norman, OK

February 15, 2023Hughes County, Pontotoc County, Seminole County, Oklahoma

NWS Norman, OK issued this tornado warning at Feb 15, 2023, 8:25 PM CST for Hughes County, Pontotoc County, Seminole County, Oklahoma. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 15, 2023, 8:25 PM CST (02:25 UTC)
Expired
Feb 15, 2023, 9:15 PM CST
In force
50 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

Counties Hughes County, OK, Pontotoc County, OK, Seminole County, OK

The radar

The Norman radar (KTLX), 82 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 15, 8:37 PM CSTHAIL 12 Wnw Ada, OKQUARTER-SIZED HAIL REPORTED ON NORTHWEST SIDE OF ADA.
Feb 15, 8:43 PM CSTHAIL 1Byng, OKQUARTER-SIZED HAIL REPORTED IN BYNG.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 15, 3:45 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2023-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2023-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 342 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2138 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
342 m²/s²
0-3 km storm-relative helicity
540 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

289 
WFUS54 KOUN 160225
TOROUN
OKC063-123-133-160315-
/O.NEW.KOUN.TO.W.0002.230216T0225Z-230216T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
825 PM CST Wed Feb 15 2023

The National Weather Service in Norman has issued a

* Tornado Warning for...
  Southeastern Seminole County in east central Oklahoma...
  Northern Pontotoc County in east central Oklahoma...
  Southwestern Hughes County in southeastern Oklahoma...

* Until 915 PM CST.
    
* At 825 PM CST, a severe thunderstorm capable of producing a tornado
  was located near Vanoss, moving east at 35 mph.

  HAZARD...Tornado and ping pong ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Ada, Byng, Allen, Francis, Sasakwa, Gerty and Vanoss. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3468 9682 3477 9690 3502 9649 3483 9628
TIME...MOT...LOC 0225Z 248DEG 31KT 3474 9681 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

Mahale
3 follow-up statements
912 
WWUS54 KOUN 160239
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
839 PM CST Wed Feb 15 2023

OKC063-123-133-160315-
/O.CON.KOUN.TO.W.0002.000000T0000Z-230216T0315Z/
Seminole OK-Pontotoc OK-Hughes OK-
839 PM CST Wed Feb 15 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR
SOUTHEASTERN SEMINOLE...NORTHEASTERN PONTOTOC AND SOUTHWESTERN HUGHES
COUNTIES...
    
At 838 PM CST, a severe thunderstorm capable of producing a tornado
was located over Ada, moving east at 35 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Ada, Byng, Allen, Francis, Sasakwa and Gerty. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3473 9673 3484 9679 3502 9649 3483 9628
TIME...MOT...LOC 0238Z 248DEG 31KT 3478 9668 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

Mahale
482 
WWUS54 KOUN 160251
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
851 PM CST Wed Feb 15 2023

OKC063-123-133-160315-
/O.CON.KOUN.TO.W.0002.000000T0000Z-230216T0315Z/
Seminole OK-Pontotoc OK-Hughes OK-
851 PM CST Wed Feb 15 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR
SOUTHEASTERN SEMINOLE...NORTHEASTERN PONTOTOC AND SOUTHWESTERN HUGHES
COUNTIES...
    
At 851 PM CST, a severe thunderstorm capable of producing a tornado
was located 4 miles southeast of Francis, moving east at 35 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Allen, Francis and Sasakwa. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3478 9658 3485 9665 3500 9647 3492 9638
      3485 9630
TIME...MOT...LOC 0251Z 248DEG 31KT 3482 9655 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

Mahale
529 
WWUS54 KOUN 160257
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
857 PM CST Wed Feb 15 2023

OKC063-123-133-160315-
/O.CON.KOUN.TO.W.0002.000000T0000Z-230216T0315Z/
Seminole OK-Pontotoc OK-Hughes OK-
857 PM CST Wed Feb 15 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR
SOUTHEASTERN SEMINOLE...NORTHEASTERN PONTOTOC AND SOUTHWESTERN HUGHES
COUNTIES...
    
At 857 PM CST, a severe thunderstorm capable of producing a tornado
was located 4 miles west of Allen, moving northeast at 35 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Allen, Francis and Sasakwa. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3479 9652 3489 9661 3500 9647 3492 9638
      3485 9630
TIME...MOT...LOC 0257Z 243DEG 31KT 3487 9650 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

Mahale

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Feb 15, 5:13 PM CST, 3 hours 12 minutes earlier.

Area forecast discussion, Feb 15, 5:13 PM CST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Norman OK
513 PM CST Wed Feb 15 2023

...New AVIATION...

.SHORT TERM...
(This evening through Thursday)
Issued at 403 PM CST Wed Feb 15 2023

Two primary concerns with the weather pattern tonight: Severe
weather in northern Texas as well as southern/central Oklahoma, and
the potential of Winter Weather in far northwestern Oklahoma.

Beginning with the potential of severe weather, the warm front and
strong moisture advection has made it north of the Red River, with
surface dewpoints in the 50s as well as temperatures in the upper
70s/low 80s. Visible satellite is indicating the beginning of
cumulus development through portions of western north Texas along
a leading edge of a dryline. Moisture advection into the region
has been a bit stronger and faster into the region, with the
concern of any convection and possible impacts being further west
into portions of western north Texas and possibly into central
Oklahoma. The main concern is the amount of shear with widespread
effective shear ~70kts, and with modest instability (MUCAPE >1000
J/kg), severe storms will be likely to develop here in the next
couple hours. The main hazards that are the concern at the moment
are large hail and damaging winds, with storms initially expected
to be elevated due to the lack of surface instability. As moisture
advection increases ahead of the dryline, tornado concerns will
increase through the evening. The surface instability will be
closely monitored over the next few hours.

A surface cyclone is currently stationed in north central Oklahoma
with a cold front extending southwestward through far western
Oklahoma, with a 30+ degree temperature gradient extending between
central Oklahoma and northwestern Oklahoma. Well behind the cold
front in southwestern Kansas and the Texas panhandle, snow is
ongoing. This widespread precipitation will gradually move into
portions of northwestern/northern Oklahoma late this evening and
into the overnight hours. Moisture will be a main limiting factor
for accumulation amounts, with accumulations on grassy surfaces
expected to be up to 2 inches.

With the exit of the surface cyclone and upper level trough to the
northeast, precipitation is expected to end by daybreak Thursday
morning. Temperatures will be much cooler, with overnight lows in
the 10s and 20s, and afternoon highs only reaching the upper 30s/mid
40s. Lingering post frontal northerly winds will lead the chilly
conditions, with wind chills in the single digits and 10s across
most of the region.

Zwink

&&

.LONG TERM...
(Thursday night through next Tuesday)
Issued at 403 PM CST Wed Feb 15 2023

After the burst of colder air, temperatures will gradually increase
over the end of the week and through the weekend. An upper level
ridge will gradually shift eastward over the region, keeping skies
mostly clear through the remainder of the week and the early
weekend. Temperatures will return to near seasonable average by
Saturday, and increase to above average through early next week.

There's a little bit of uncertainty with an upper level wave moving
through the flow as the general flow becomes more zonal Saturday
night into Sunday, with models varying with the intensity of the
wave and possibly some precipitation on Sunday. As of now,
precipitation has been left out, with some increasing clouds and
wind expected on Sunday. The next best chance of precipitation
continues to be next Tuesday into Wednesday, with an anticipated
upper level trough bringing widespread precipitation chances midweek
next week.

Zwink

&&

.AVIATION...
(00Z TAFS)
Issued at 508 PM CST Wed Feb 15 2023

A small window will exist at the beginning of the period for both
OKC/OUN to see a thunderstorm. Otherwise, will see a cold front
slide south through the area overnight with winds shifting at all
sites to the north and northwest and will remain gusty through the
day tomorrow. MVFR and a period of IFR ceilings will also
accompany the front southward tonight with some return to VFR
across the west during the day Thursday. Will also keep a mention
of rain/snow at WWR this evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  26  39  22  49 /  10   0   0   0
Hobart OK         24  40  19  49 /   0   0   0   0
Wichita Falls TX  29  44  23  50 /  20   0   0   0
Gage OK           16  38  14  53 /  90   0   0   0
Ponca City OK     23  37  18  49 /  20   0   0   0
Durant OK         34  45  27  50 /  70   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Winter Weather Advisory until 3 AM CST Thursday for OKZ004-005-
     009-010.

TX...None.
&&

SHORT TERM...50
LONG TERM....50
AVIATION...30
Hazardous weather outlook, Feb 15, 6:49 PM CST, 1 hour 36 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
649 PM CST Wed Feb 15 2023

OKZ004>048-050>052-TXZ083>090-170100-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
649 PM CST Wed Feb 15 2023

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight...

.Thunderstorms...
Thunderstorms will continue this evening across portions of
central and southern Oklahoma. Some of the storms could be
severe. Large hail up to 2 inches in diameter and damaging wind
gusts up to 70 mph will be the main threats. There is also a low
chance for a tornado or two mainly across southeastern Oklahoma.
The storms are expected to move out of the area around 11 pm.

.Winter Weather...
Light rain is expected to mix with and change over to snow in
parts of northwestern Oklahoma this evening into early Thursday
morning. Light snow accumulations of up to 2 inches will be
possible. Slick roadways may develop overnight.

.Cold...
Wind chill values ranging from around zero degrees into the teens
will be possible tonight into early Thursday across much of the
area.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Fire Weather...
Areas of elevated fire weather conditions will be possible Friday
into early next week across portions of western Oklahoma and
perhaps western north Texas. Winds are expected to become breezy
this weekend which could lead to an area of near critical fire
weather conditions across northwestern Oklahoma Saturday afternoon.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Feb 15, 6:06 PM CST, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Norman OK
606 PM CST Wed Feb 15 2023

OKZ027>029-160030-
Grady OK-Cleveland OK-McClain OK-
606 PM CST Wed Feb 15 2023

...A strong thunderstorm will impact portions of northeastern Grady,
northwestern Cleveland and northwestern McClain Counties through 630
PM CST...

At 606 PM CST, Doppler radar was tracking a strong thunderstorm near
Alex, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Western Norman, Newcastle, Blanchard, Tuttle, Goldsby, Dibble, Cole,
Alex, Bridge Creek, Bradley, Middleberg and Tabler.

This includes the following highways...
 Interstate 35 between mile markers 105 and 112.
 Interstate 44 between mile markers 88 and 108.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3485 9773 3493 9792 3534 9777 3533 9775
      3533 9772 3524 9741
TIME...MOT...LOC 0006Z 205DEG 47KT 3497 9779

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Bunker
Special weather statement, Feb 15, 6:32 PM CST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Norman OK
632 PM CST Wed Feb 15 2023

OKZ027-028-039-040-160100-
Grady OK-Stephens OK-Garvin OK-McClain OK-
632 PM CST Wed Feb 15 2023

...A strong thunderstorm will impact portions of northwestern Garvin,
southeastern Grady, north central Stephens and southwestern McClain
Counties through 700 PM CST...

At 632 PM CST, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Marlow, moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Marlow, Lindsay, Rush Springs, Bray, Alex, Bradley, Cox City and Erin
Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3458 9792 3470 9808 3501 9769 3481 9744
TIME...MOT...LOC 0032Z 233DEG 46KT 3471 9792

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Bunker
Special weather statement, Feb 15, 6:48 PM CST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Norman OK
648 PM CST Wed Feb 15 2023

OKZ039-045-160115-
Stephens OK-Jefferson OK-
648 PM CST Wed Feb 15 2023

...A strong thunderstorm will impact portions of northwestern
Jefferson and southeastern Stephens Counties through 715 PM CST...

At 648 PM CST, Doppler radar was tracking a strong thunderstorm near
Addington, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Waurika, Comanche, Velma, Hastings, Addington and southeastern
Waurika Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3424 9812 3457 9785 3443 9757 3411 9796
TIME...MOT...LOC 0048Z 220DEG 41KT 3425 9798

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Bunker
Special weather statement, Feb 15, 7:01 PM CST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Norman OK
701 PM CST Wed Feb 15 2023

OKZ039-040-160130-
Stephens OK-Garvin OK-
701 PM CST Wed Feb 15 2023

...A strong thunderstorm will impact portions of western Garvin and
northeastern Stephens Counties through 730 PM CST...

At 701 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles north of Velma, moving northeast at 45 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Maysville, Paoli, Foster, Antioch and Whitebead.

This includes Interstate 35 between mile markers 76 and 81.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3450 9781 3486 9753 3485 9719 3447 9762
TIME...MOT...LOC 0101Z 213DEG 40KT 3456 9766

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

Mahale
Special weather statement, Feb 15, 7:12 PM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Norman OK
712 PM CST Wed Feb 15 2023

OKZ039-040-045-046-160145-
Stephens OK-Carter OK-Garvin OK-Jefferson OK-
712 PM CST Wed Feb 15 2023

...Strong thunderstorms will impact portions of northern Jefferson,
western Garvin, eastern Stephens and northwestern Carter Counties
through 745 PM CST...

At 711 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles west of Foster to near Sugden. Movement
was northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pauls Valley, Waurika, Elmore City, Velma, Katie, Foster, Tatums,
Loco, Ratliff City, Addington, Sugden, Antioch, Hennepin, Fox and
Pernell.

This includes Interstate 35 between mile markers 69 and 74.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3409 9812 3466 9772 3479 9717 3451 9733
      3451 9735 3448 9735 3407 9776 3405 9810
TIME...MOT...LOC 0111Z 235DEG 29KT 3462 9759 3412 9799

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Mahale
Special weather statement, Feb 15, 7:25 PM CST, 1 hour before
Special Weather Statement
National Weather Service Norman OK
725 PM CST Wed Feb 15 2023

OKZ040>042-046-160215-
Carter OK-Garvin OK-Pontotoc OK-Murray OK-
725 PM CST Wed Feb 15 2023

...A strong thunderstorm will impact portions of eastern Garvin,
north central Carter, southwestern Pontotoc and northern Murray
Counties through 815 PM CST...

At 725 PM CST, Doppler radar was tracking a strong thunderstorm 6
miles west of Davis, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sulphur, Davis, Wynnewood, Stratford, Roff, Fitzhugh, Hickory,
Hennepin, Pooleville and Vanoss.

This includes Interstate 35 between mile markers 52 and 67.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3437 9740 3452 9740 3486 9698 3485 9693
      3489 9693 3492 9690 3465 9658
TIME...MOT...LOC 0125Z 224DEG 24KT 3453 9723

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Mahale

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 6:06 PM CSTSpecial Weather StatementOUNMcClain24 min
Feb 15, 6:32 PM CSTSpecial Weather StatementOUNGrady28 min
Feb 15, 6:48 PM CSTSpecial Weather StatementOUNStephens27 min
Feb 15, 7:01 PM CSTSpecial Weather StatementOUNGarvin29 min
Feb 15, 7:12 PM CSTSpecial Weather StatementOUNGarvin, Jefferson33 min
Feb 15, 7:25 PM CSTSpecial Weather StatementOUNMurray, Pontotoc50 min
Feb 15, 7:36 PM CSTSevere Thunderstorm WarningOUNCarter, Garvin, Jefferson, Love, McClain, Murray and 1 more39 min
Feb 15, 7:42 PM CSTSevere Thunderstorm WarningOUNGarvin, Murray, Pontotoc48 min
Feb 15, 8:07 PM CSTTornado WarningOUNGarvin, Johnston, Murray, Pontotoc38 min
Feb 15, 8:11 PM CSTSevere Thunderstorm Warning Considerable damage threatOUNCarter, Jefferson, Love, Murray38 min
Feb 15, 8:17 PM CSTSevere Thunderstorm Warning Considerable damage threatOUNPontotoc, Seminole43 min
Feb 15, 8:40 PM CSTSevere Thunderstorm WarningOUNCoal, Johnston, Murray, Pontotoc50 min
Feb 15, 8:48 PM CSTAreal Flood AdvisoryOUNCarter, Garvin, Murray, Pontotoc, Pottawatomie, Seminole3 hr
Feb 15, 9:00 PM CSTTornado WarningOUNHughes, Pontotoc, Seminole40 min
Feb 15, 9:19 PM CSTSevere Thunderstorm WarningOUNAtoka, Coal, Hughes, Pontotoc41 min
Feb 15, 9:21 PM CSTSpecial Weather StatementOUNCarter, Murray24 min
Feb 15, 9:22 PM CSTTornado WarningOUNCoal, Hughes, Pontotoc35 min
Feb 15, 9:46 PM CSTSevere Thunderstorm WarningOUNCarter, Johnston, Murray, Pontotoc44 min
Feb 15, 10:15 PM CSTSevere Thunderstorm WarningOUNAtoka, Coal, Hughes, Pontotoc60 min

Nearby

Tornado Warnings in Oklahoma, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.